Interm ambien withdrawal possible cause...

This forum is for posting your personal experiences with BFS: symptoms, doctor visits, fears, etc.

Please use this forum to post give and recieve encoragement and reassurance from sharing the trials and triumphs you have faced.

Moderators: JohnV, Arron, garym

Interm ambien withdrawal possible cause...

Postby Adamk on July 30th, 2013, 1:48 am

After much research and discussion with others including those on ambien addiction boards and insomnia support groups I am thinking that my bfs is being caused by the medications I have been ingesting for years, weather it is a permanent Side effect or not I am unsure, but the evidence seems to point that way. I have a few theories as what is going on but I truly have no solid answer. I know for a fact that ambien can cause twitching as a withdraw effect and from long term use. I have been on it for years and even my dr could not rule it out as a side effect. As I have slowly tapered off of it the frequency, severity, and duration of the twitching has gone down as well has the anxiety. My sleeping however has not been good but that was always an issue. I have spoken with a handful of others who have had the same experience I have had with ambien or similar meds and it seems like we all have been through the same story. The fact that the meds slow or stop the symptoms while its in my system seem to me to be some type on interm withdrawal that could be going on. I am currently trying to get off of it but it is a hard long process because stopping abruptly can cause worse symptoms than I have had so far. So I am tapering off of it. Say some prayers for me if you can because its a very hard drug to kick!

I want to stress that this is only what I think is causing my particular case and I welcome advice from others who share my concerns. I have had some success with changing my diet as well and I hope that attacking this from all sides will result in a remission for me. I am seeing a therapist for the anxiety and stress, a acupuncturist for the stress and diet, and tapering off the meds that have had me in their grip for years! Now I just need a natural way to sleep. And no melatonin hasn't helped nor has valerian root or chamomile. But other things I would be willing to try.

On a side note I had a bad migrane today so i took some vitamins on an empty stomach and got really nauseous. But while that was going on I felt twitch free. Wired huh?

Twitching since April 20th 2013 currently twitches are very mild.
Adamk
Senior Member
Senior Member
 
Posts: 52
Joined: May 21st, 2013, 8:14 pm

Re: Interm ambien withdrawal possible cause...

Postby Seepi27 on July 30th, 2013, 10:08 am

Adamk wrote:After much research and discussion with others including those on ambien addiction boards and insomnia support groups I am thinking that my bfs is being caused by the medications I have been ingesting for years, weather it is a permanent Side effect or not I am unsure, but the evidence seems to point that way. I have a few theories as what is going on but I truly have no solid answer. I know for a fact that ambien can cause twitching as a withdraw effect and from long term use. I have been on it for years and even my dr could not rule it out as a side effect. As I have slowly tapered off of it the frequency, severity, and duration of the twitching has gone down as well has the anxiety. My sleeping however has not been good but that was always an issue. I have spoken with a handful of others who have had the same experience I have had with ambien or similar meds and it seems like we all have been through the same story. The fact that the meds slow or stop the symptoms while its in my system seem to me to be some type on interm withdrawal that could be going on. I am currently trying to get off of it but it is a hard long process because stopping abruptly can cause worse symptoms than I have had so far. So I am tapering off of it. Say some prayers for me if you can because its a very hard drug to kick!

I want to stress that this is only what I think is causing my particular case and I welcome advice from others who share my concerns. I have had some success with changing my diet as well and I hope that attacking this from all sides will result in a remission for me. I am seeing a therapist for the anxiety and stress, a acupuncturist for the stress and diet, and tapering off the meds that have had me in their grip for years! Now I just need a natural way to sleep. And no melatonin hasn't helped nor has valerian root or chamomile. But other things I would be willing to try.

On a side note I had a bad migrane today so i took some vitamins on an empty stomach and got really nauseous. But while that was going on I felt twitch free. Wired huh?

Twitching since April 20th 2013 currently twitches are very mild.


Weaning yourself off Zolpidem is difficult because of it's very short half-life. In order to kick Zolpidem, I had to be reinstated on an equivalent dose of Diazepam and withdraw that way. Diazepam has a long half-life, thus making withdrawal marginally easier.

Having said that, the withdrawal effects are, and continue to be, very difficult to live with. I hope you have a better time of it than I've had.

And yes, interdose withdrawal is a definite possibility with Z-drugs. As I think I said before, pm me if you want to discuss this further.
Seepi27
Selfless giver of time
Selfless giver of time
 
Posts: 225
Joined: April 5th, 2012, 10:10 am

Re: Interm ambien withdrawal possible cause...

Sponsor

Sponsor
 


Return to Experiences with BFS

Who is online

Users browsing this forum: No registered users and 1 guest